Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 540, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 28, 2016, 4:32 PM CDT for Ellis County, Harper County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 28, 2016, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Harper County, OK
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356
WUUS54 KOUN 282132
SVROUN
OKC045-059-282230-
/O.NEW.KOUN.SV.W.0540.160628T2132Z-160628T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
SOUTHWESTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 530 PM CDT
* AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSSTON...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAVERNE...MAY...ROSSTON AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 9959 3659 9961 3647 10000 3685 10000
3693 9990
TIME...MOT...LOC 2132Z 311DEG 11KT 3681 9995
HAIL...1.25IN
WIND...60MPH
$$
MBS3 follow-up statements
976
WWUS54 KOUN 282151
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CDT TUE JUN 28 2016
OKC045-059-282230-
/O.CON.KOUN.SV.W.0540.000000T0000Z-160628T2230Z/
ELLIS OK-HARPER OK-
451 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN ELLIS AND SOUTHWESTERN HARPER COUNTIES...
AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LAVERNE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAVERNE...MAY...ROSSTON AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 9959 3659 9961 3647 10000 3684 10000
3680 9978
TIME...MOT...LOC 2151Z 334DEG 17KT 3673 9994
HAIL...1.25IN
WIND...60MPH
$$
MBS858
WWUS54 KOUN 282206
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT TUE JUN 28 2016
OKC045-059-282230-
/O.CON.KOUN.SV.W.0540.000000T0000Z-160628T2230Z/
ELLIS OK-HARPER OK-
506 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN ELLIS AND SOUTHWESTERN HARPER COUNTIES...
AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF LAVERNE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAVERNE...MAY AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 9959 3659 9961 3647 10000 3678 9999
3674 9984
TIME...MOT...LOC 2206Z 331DEG 21KT 3666 9993
HAIL...1.00IN
WIND...60MPH
$$
MBS067
WWUS54 KOUN 282228
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT TUE JUN 28 2016
OKC045-059-282238-
/O.EXP.KOUN.SV.W.0540.000000T0000Z-160628T2230Z/
ELLIS OK-HARPER OK-
528 PM CDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLIS AND
SOUTHWESTERN HARPER COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3659 9959 3659 9961 3647 10000 3678 9999
3674 9984
TIME...MOT...LOC 2225Z 311DEG 11KT 3666 9993
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:36 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 1:36 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 136 PM CDT TUE JUN 28 2016 .DISCUSSION... Primary forecast focus remains squarely on attempting to figure out precipitation chances every day. Not surprisingly, isolated to widely scattered thunderstorms continue to pop up across the region this afternoon. An outflow boundary provided focus for the initial development earlier this morning across north central Oklahoma. Through the afternoon, within the uncapped and high CAPE environment across the southern plains, updrafts will continue to crop up, in what can seem like a random pattern across the area. Over the last two hours, a fairly uniform cumulus field has developed across central and south central Oklahoma. Mid level wind fields are a skosh more supportive than yesterday, with 0-6km shear between 15 and 25 kts developing through the afternoon across portions of central and southern Oklahoma. This added support could result in more stout updrafts. With no large scale forcing for ascent, convection that develops through the afternoon will continue to be slow moving, nearly stationary and the primary concerns will be frequent lightning, locally heavy rainfall, and gusty winds. Severe weather chances remain very low. Something else to watch this afternoon, a small cluster of thunderstorms continues to move south and southeast across central Kansas, with some additional isolated development to the west. Radar trend from KICT shows no signs of dissipation at this time. Besides the latest runs of the HRRR, barely, guidance has failed to resolve this convection. However, looking at current mesoscale guidance, forward prop Corfidi vectors are aligned well with 0-3km shear vectors, to the southeast, and instability is plentiful, which probably supports the continued maintenance of this cluster. If it holds together, it could make far north central Oklahoma by mid evening. After sunset, remaining convection will continue to wane across western Oklahoma and western north Texas. In the northern plains, another active afternoon is expected today, with a cluster of thunderstorms developing through the mid to late afternoon near WY/NE/CO/KS. Once again, the resulting complex will move southward across CO/KS overnight, with its' remnants likely making northwestern Oklahoma by sunrise, but maintenance will struggle, and only showers and some isolated thunder may remain. Through Wednesday, a 500mb short wave will continue to swing across the Canadian High Plains towards the upper Mississippi Valley by the evening. Additionally, isolated to scattered thunderstorms will be possible once again across northern Oklahoma. Overnight, an associated surface trough/boundary will be the focus for thunderstorm development across the central and northern plains. As the boundary drops southward, scattered thunderstorm chances will persist across the northern half of Oklahoma on Thursday and expand farther south on Friday as the 500mb ridge weakens and shifts eastward in response to the surface trough moving towards the Red River. Scattered showers and thunderstorm chances will continue through the weekend as zonal flow regime sets up on Saturday, with a developing 500mb short wave expected to traverse eastward off the high plains and across the southern and central plains through Sunday. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 93 71 92 / 10 10 10 20 Hobart OK 70 96 72 95 / 10 10 10 20 Wichita Falls TX 71 97 73 96 / 10 10 10 10 Gage OK 67 94 71 94 / 20 30 20 30 Ponca City OK 68 92 71 91 / 10 20 30 30 Durant OK 71 95 73 93 / 0 10 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Jun 28, 12:00 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT TUE JUN 28 2016 OKZ004>048-050>052-TXZ083>090-290945- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL EXIST THIS AFTERNOON AND THEN AGAIN LATER TONIGHT IN THE NORTHERN HALF OF OKLAHOMA. A FEW STORMS MAY BECOME STRONG PRODUCING WIND GUSTS NEAR 40 TO 50 MPH ESPECIALLY THIS AFTERNOON...BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO THE WEEKEND. THE HIGHEST CHANCES WILL BE ALONG AND NORTH OF I-40. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL BE THE MAIN CONCERN...ESPECIALLY LATE THURSDAY NIGHT THROUGH FRIDAY. A FEW STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE AT TIMES WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 28, 11:25 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CDT TUE JUN 28 2016 OKZ012-013-281700- NOBLE OK-GARFIELD OK- 1125 AM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NOBLE AND NORTHEASTERN GARFIELD COUNTIES UNTIL NOON CDT... AT 1122 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF BILLINGS...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3658 9727 3637 9748 3649 9766 3659 9757 TIME...MOT...LOC 1622Z 217DEG 9KT 3652 9752 WR
Special weather statement, Jun 28, 11:30 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT TUE JUN 28 2016 OKZ025-028-029-281715- OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK- 1130 AM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA... NORTHWESTERN MCCLAIN AND WESTERN CLEVELAND COUNTIES UNTIL 1215 PM CDT... AT 1128 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR OKLAHOMA CITY TO NEAR NORMAN...MOVING NORTHWEST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3550 9765 3515 9758 3503 9730 3550 9743 TIME...MOT...LOC 1628Z 118DEG 6KT 3547 9749 3522 9742 WR
Special weather statement, Jun 28, 12:20 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1220 PM CDT TUE JUN 28 2016 TXZ087-088-281745- KNOX TX-BAYLOR TX- 1220 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND SOUTHWESTERN BAYLOR COUNTIES UNTIL 1245 PM CDT... AT 1219 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILLERS CREEK RESERVOIR...MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3340 9953 3350 9945 3343 9925 3340 9926 TIME...MOT...LOC 1719Z 24DEG 10KT 3340 9939 WR
Special weather statement, Jun 28, 3:56 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 356 PM CDT TUE JUN 28 2016 OKZ005-006-011-282145- ALFALFA OK-MAJOR OK-WOODS OK- 356 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALFALFA... NORTHEASTERN MAJOR AND SOUTHEASTERN WOODS COUNTIES UNTIL 445 PM CDT... AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALINE...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... RINGWOOD...CARMEN...CLEO SPRINGS...ALINE AND ORIENTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3633 9815 3632 9860 3649 9862 3660 9846 TIME...MOT...LOC 2049Z 326DEG 14KT 3649 9848 MBS
Special weather statement, Jun 28, 4:27 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 427 PM CDT TUE JUN 28 2016 OKZ004-282215- HARPER OK- 427 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARPER COUNTY UNTIL 515 PM CDT... AT 427 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROSSTON...MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... LAVERNE AND ROSSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3689 10000 3691 9991 3669 9976 3663 10000 TIME...MOT...LOC 2124Z 342DEG 10KT 3682 9999 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:23 PM CDT | Special Weather Statement | OUN | Garfield, Major | 37 min |
| Jun 27, 7:58 PM CDT | Special Weather Statement | OUN | Blaine, Dewey, Kingfisher | 47 min |
| Jun 27, 8:51 PM CDT | Special Weather Statement | OUN | Dewey | 24 min |
| Jun 27, 9:26 PM CDT | Special Weather Statement | OUN | Dewey | 34 min |
| Jun 27, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 45 min |
| Jun 27, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 23 min |
| Jun 27, 10:16 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Jun 27, 10:22 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Jun 27, 10:40 PM CDT | Special Weather Statement | OUN | Roger Mills, Washita | 50 min |
| Jun 27, 11:01 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Kiowa, Washita | 29 min |
| Jun 27, 11:29 PM CDT | Special Weather Statement | OUN | Beckham, Greer | 31 min |
| Jun 28, 11:25 AM CDT | Special Weather Statement | OUN | Noble | 35 min |
| Jun 28, 11:30 AM CDT | Special Weather Statement | OUN | Cleveland | 45 min |
| Jun 28, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 58 min |
| Jun 28, 3:56 PM CDT | Special Weather Statement | OUN | Major | 49 min |
| Jun 28, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 65 min |
| Jun 28, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 58 min |
| Jun 28, 4:27 PM CDT | Special Weather Statement | OUN | Harper | 48 min |
| Jun 28, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 62 min |
| Jun 28, 4:57 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Woods | 3 hr |
| Jun 28, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 66 min |
| Jun 28, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 66 min |
| Jun 28, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Ellis, Major, Roger Mills, Woodward | 54 min |
| Jun 28, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Ellis, Major, Roger Mills and 1 more | 52 min |
| Jun 28, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Dewey and 4 more | 80 min |
| Jun 28, 6:44 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey | 46 min |
| Jun 28, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.